Alert archive / Missouri / Winter Storm Watches in 2013
Winter Storm Watch 2, NWS St. Louis, MO
NWS St. Louis, MO issued this winter storm watch at Feb 23, 2013, 3:53 PM CST for 10 counties in Missouri; Adams County, Brown County, Illinois. It took effect at Feb 25, 2013, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 23, 2013, 3:53 PM CST (21:53 UTC)
- In effect from
- Feb 25, 2013, 6:00 PM CST
- Expired
- Feb 25, 2013, 3:42 AM CST
- In force
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Brown County, IL, Audrain County, MO, Boone County, MO, Cole County, MO, Knox County, MO, Lewis County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Ralls County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 135 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.9 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
020 WWUS43 KLSX 232153 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 353 PM CST SAT FEB 23 2013 ...HEAVY SNOW POSSIBLE ACROSS NORTHEAST AND CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS... .A LOW PRESSURE SYSTEM WILL MOVE NORTHEASTWARD THROUGH SOUTHEASTERN MISSOURI AND SOUTHWEST ILLINOIS. NORTH AND WEST OF THE PATH OF THE LOW THERE WILL BE THE POSSIBILITY OF HEAVY SNOWFALL MONDAY NIGHT AND TUESDAY MORNING. ILZ095-MOZ018-019-026-027-034-035-041-042-241000- /O.NEW.KLSX.WS.A.0002.130226T0000Z-130226T1800Z/ ADAMS IL-AUDRAIN MO-BOONE MO-KNOX MO-LEWIS MO-MARION MO-MONROE MO- RALLS MO-SHELBY MO- INCLUDING THE CITIES OF...COLUMBIA...HANNIBAL...MEXICO...QUINCY 353 PM CST SAT FEB 23 2013 ...WINTER STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. * TIMING...RAIN AND SNOW WILL MOVE INTO THE AREA MONDAY AFTERNOON OR EVENING THEN CHANGE TO ALL SNOW AND BECOME HEAVY MONDAY NIGHT. THE HEAVY SNOW WILL CONTINUE TUESDAY MORNING THEN TAPER OFF TO LIGHT SNOW BY EARLY TUESDAY AFTERNOON. * ACCUMULATIONS...A TOTAL OF 6 TO 8 INCHES OF SNOW IS POSSIBLE. * WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...HEAVY SNOW WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL... JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS. && $$ GKS
3 follow-up statements
060 WWUS43 KLSX 240926 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 326 AM CST SUN FEB 24 2013 ...WINTER STORM POSSIBLE MONDAY NIGHT AND TUESDAY... ILZ096-242200- /O.EXA.KLSX.WS.A.0002.130226T0000Z-130226T1800Z/ BROWN IL- 326 AM CST SUN FEB 24 2013 ...WINTER STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. * TIMING...RAIN AND SNOW WILL MOVE INTO THE AREA LATE MONDAY NIGHT AND CHANGE TO ALL SNOW BY TUESDAY MORNING. SNOW...HEAVY AT TIMES...WILL CONTINUE TUESDAY MORNING BEFORE TAPPERING OFF IN THE AFTERNOON. * ACCUMULATIONS...A TOTAL OF 6 TO 8 INCHES OF SNOW IS POSSIBLE. * WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...HEAVY SNOW WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL... JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS. && $$ ILZ095-MOZ018-019-026-027-034-035-041-042-242200- /O.CON.KLSX.WS.A.0002.130226T0000Z-130226T1800Z/ ADAMS IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO- BOONE MO-AUDRAIN MO- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...COLUMBIA...MEXICO 326 AM CST SUN FEB 24 2013 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... * TIMING...RAIN AND SNOW WILL MOVE INTO THE AREA MONDAY EVENING THEN CHANGE TO ALL SNOW AND BECOME HEAVY MONDAY NIGHT. THE HEAVY SNOW WILL CONTINUE TUESDAY MORNING THEN TAPER OFF TO LIGHT SNOW BY EARLY TUESDAY AFTERNOON. * ACCUMULATIONS...A TOTAL OF 6 TO 9 INCHES OF SNOW IS POSSIBLE. * WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...HEAVY SNOW WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL... JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS. && $$ CVKING
496 WWUS43 KLSX 242141 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 341 PM CST SUN FEB 24 2013 ...WINTER STORM POSSIBLE MONDAY NIGHT AND TUESDAY... MOZ047-048-251100- /O.EXA.KLSX.WS.A.0002.130226T0000Z-130226T1800Z/ COLE MO-MONITEAU MO- INCLUDING THE CITY OF...JEFFERSON CITY 341 PM CST SUN FEB 24 2013 ...WINTER STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. * TIMING...RAIN WILL MOVE INTO THE AREA MONDAY AFTERNOON AND THEN CHANGE TO SNOW MONDAY EVENING AND BECOME HEAVY. THE HEAVY SNOW WILL CONTINUE EARLY TUESDAY MORNING THEN TAPER OFF TO LIGHT SNOW BY LATE TUESDAY MORNING. * ACCUMULATIONS...3 TO 6 INCHES OF SNOW. * WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...HEAVY SNOW WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL... JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS. && $$ ILZ095-096-MOZ018-019-026-027-034-035-251100- /O.EXT.KLSX.WS.A.0002.130226T0000Z-130227T0000Z/ ADAMS IL-BROWN IL-KNOX MO-LEWIS MO-MARION MO-MONROE MO-RALLS MO- SHELBY MO- INCLUDING THE CITIES OF...HANNIBAL...QUINCY 341 PM CST SUN FEB 24 2013 ...WINTER STORM WATCH NOW IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON... * TIMING...SNOW WILL MOVE INTO THE AREA MONDAY EVENING THEN BECOME HEAVY. THE HEAVY SNOW WILL CONTINUE TUESDAY MORNING THEN TAPER OFF TO LIGHT SNOW TUESDAY AFTERNOON. * ACCUMULATIONS...6 TO 10 INCHES OF SNOW. * WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...HEAVY SNOW WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL... JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS. && $$ MOZ041-042-251100- /O.CON.KLSX.WS.A.0002.130226T0000Z-130226T1800Z/ AUDRAIN MO-BOONE MO- INCLUDING THE CITIES OF...COLUMBIA...MEXICO 341 PM CST SUN FEB 24 2013 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... * TIMING...RAIN WILL MOVE INTO THE AREA LATE MONDAY AFTERNOON OR EARLY MONDAY EVENING THEN CHANGE TO SNOW AND BECOME HEAVY BY LATE MONDAY NIGHT. THE HEAVY SNOW WILL CONTINUE EARLY TUESDAY MORNING THEN TAPER OFF TO LIGHT SNOW BY LATE TUESDAY MORNING. * ACCUMULATIONS...4 TO 8 INCHES OF SNOW. * WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...HEAVY SNOW WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL... JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS. && $$ GKS
973 WWUS43 KLSX 250942 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 342 AM CST MON FEB 25 2013 ...HEAVY SNOW EXPECTED TONIGHT AND TUESDAY... ILZ095-096-MOZ018-019-026-027-034-035-252200- /O.UPG.KLSX.WS.A.0002.130226T0000Z-130227T0000Z/ /O.NEW.KLSX.WS.W.0002.130226T0000Z-130227T0000Z/ ADAMS IL-BROWN IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO-MONROE MO- RALLS MO- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 342 AM CST MON FEB 25 2013 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW WILL OVERSPREAD THE AREA LATE THIS EVENING. THE SNOW WILL BECOME HEAVY AT TIMES AFTER MIDNIGHT AND CONTINUE THROUGH TUESDAY MORNING. THE SNOW SHOULD TAPER OFF BY LATE TUESDAY AFTERNOON. * ACCUMULATIONS...6 TO 10 INCHES OF SNOW. * WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...HEAVY SNOW WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT A SIGNIFICANT AMOUNT OF SNOW... SLEET AND/OR ICE IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. && $$ MOZ041-042-047-252200- /O.UPG.KLSX.WS.A.0002.130226T0000Z-130226T1800Z/ /O.NEW.KLSX.WS.W.0002.130226T0000Z-130227T0000Z/ BOONE MO-AUDRAIN MO-MONITEAU MO- INCLUDING THE CITIES OF...COLUMBIA...MEXICO 342 AM CST MON FEB 25 2013 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...RAIN WILL MOVE INTO THE AREA THIS EVENING AND THEN CHANGE TO SNOW OVERNIGHT. THE SNOW WILL BECOME HEAVY AT TIMES AFTER MIDNIGHT AND CONTINUE TUESDAY MORNING BEFORE TAPERING OFF DURING THE AFTERNOON. * ACCUMULATIONS...5 TO 8 INCHES OF SNOW. * WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...HEAVY SNOW WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT A SIGNIFICANT AMOUNT OF SNOW... SLEET AND/OR ICE IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. && $$ MOZ048-252200- /O.UPG.KLSX.WS.A.0002.130226T0000Z-130226T1800Z/ /O.NEW.KLSX.WW.Y.0004.130226T0000Z-130227T0000Z/ COLE MO- INCLUDING THE CITY OF...JEFFERSON CITY 342 AM CST MON FEB 25 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...RAIN WILL MOVE INTO THE AREA THIS EVENING AND GRADUALLY CHANGE TO SNOW OVERNIGHT. THE SNOW WILL CONTINUE TUESDAY MORNING BEFORE TAPERING OFF BY THE AFTERNOON. * ACCUMULATIONS...2 TO 4 INCHES OF SNOW. * WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...SNOW WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD. && $$ ILZ097-MOZ036-049>051-252200- /O.NEW.KLSX.WW.Y.0004.130226T0000Z-130227T0000Z/ PIKE IL-PIKE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- INCLUDING THE CITY OF...BOWLING GREEN 342 AM CST MON FEB 25 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY. * TIMING...RAIN WILL MOVE INTO THE AREA THIS EVENING AND GRADUALLY CHANGE TO SNOW OVERNIGHT. THE SNOW WILL CONTINUE TUESDAY MORNING BEFORE TAPERING OFF DURING THE AFTERNOON. * ACCUMULATIONS...2 TO 6 INCHES OF SNOW. * WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...SNOW WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD. && $$ CVKING
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this winter storm watch went out at Feb 23, 3:46 PM CST, 7 minutes earlier.
Area forecast discussion, Feb 23, 3:46 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
346 PM CST SAT FEB 23 2013
.SHORT TERM...
ISSUED AT 343 PM CST SAT FEB 23 2013
(TONIGHT)
ANOTHER UNSEASONABLY COLD NIGHT EXPECTED FOR OUR AREA DUE TO GOOD
RADIATIONAL COOLING. A SURFACE RIDGE WILL BE RIGHT OVER THE REGION
LEADING TO A MOSTLY CLEAR SKY...MAYBE A LITTLE HIGH LEVEL CLOUDS...
ALONG WITH LIGHT SFC WINDS. SURFACE DEWPOINTS WILL ALSO BE QUITE
LOW MAINLY IN THE TEENS. SNOW COVER PARTICULARLY OVER THE NRN AND
WRN HALF OF THE FORECAST AREA WILL ALSO LEAD TO VERY COLD
TEMPERATURES TGT. WILL GO CLOSE TO THE COLDER GFS MOS TEMPERATURE
GUIDANCE RATHER THAN THE WARMER NAM MOS GUIDANCE FOR LOW
TEMPERATURES TGT. WITH A MOSTLY CLEAR SKY...LIGHT SFC WIND AND
MOIST COLD GROUND THERE WILL BE SOME PATCHY FOG...ESPECIALLY IN THE
RIVER VALLEYS.
GKS
&&
.LONG TERM...
ISSUED AT 343 PM CST SAT FEB 23 2013
(SUNDAY THROUGH NEXT SATURDAY)
...WINTER STORM WATCH ISSUED FOR PARTS OF CENTRAL AND NORTHEAST
MISSOURI...
EXPECT DRY WEATHER TO CONTINUE SUNDAY INTO INTO EARLY MONDAY AS
UPPER RIDGE MOVES ACROSS THE AREA AHEAD OF DEEPENING UPPER LOW
MOVING FROM THE SOUTHERN ROCKIES INTO THE THE SOUTHERN PLAINS.
GOING TEMPERATURES FOR SUNDAY AND SUNDAY NIGHT ARE CLOSE TO COOLER
MOS GUIDANCE WHICH TAKES INTO ACCOUNT A PERSISTENT EAST TO
SOUTHEASTERLY SURFACE WINDS.
MAIN CONCERN IS WITH STORM SYSTEM THAT WILL LIKELY BRING ADDITIONAL
ACCUMULATING SNOWFALL TO AREAS THAT SAW HEAVY SNOW LAST THURSDAY.
THERE REMAINS SOME QUESTIONS ABOUT MODEL CONSISTENCY...PARTICULARLY
THE NAM WHICH HAS SHOWN A LARGE SHIFT TO THE NORTH THE PAST 24
HOURS. EVEN WITH THIS SAID...LAST NIGHT'S RUN OF THE ECMWF AND ALL
OF THE 12Z MODEL GUIDANCE SUGGESTS THAT THERE WILL BE THE POTENTIAL
FOR HEAVY SNOW OVER CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST
CENTRAL ILLINOIS. THE GFS/ECMWF/UKMET ALL SHOW THAT THE
NORTHWESTERN CWA WILL BE ON THE SOUTHEAST SIDE OF STRONG MID-LEVEL
FRONTOGENESIS MONDAY NIGHT AHEAD OF STRONG ASCENT AHEAD OF THE UPPER
LOW. GFS/ECMWF SOUNDINGS ARE SHOWING DEEP SUB-FREEZING ISOTHERMAL
LAYER WHICH FAVORS INCREASED SNOWFALL RATES. CURRENT THINKING IS
THAT A MIX OF RAIN AND SNOW WILL MOVE INTO THE AREA FROM SOUTHWEST
TO NORTHEAST ON MONDAY AFTERNOON...WITH SNOW FALLING PREDOMINANTLY
NORTHWEST OF A COLUMBIA TO QUINCY LINE AS TEMPERATURES FALL TO THE
WET-BULB. THE HEAVIEST OF THE SNOW WILL OCCUR ON MONDAY NIGHT WHEN
SNOWFALL RATES WILL BE THE HIGHEST BEFORE DIMINISHING EARLY
TUESDAY. THE DRY SLOT WILL WRAP AROUND TO THE SOUTH OF THE UPPER
LOW WHERE TEMPERATURES WILL ALSO BE WARMER OVER THE SOUTHERN AND
EASTERN CWA...SO PRECIPITATION AMOUNTS WILL BE LESS AND NOT TURN
OVER TO SNOW UNTIL LATER.
WHILE HEAVY SNOW WILL LIKELY END EARLY ON TUESDAY AS UPPER LOW MOVES
INTO THE GREAT LAKES...GLOBAL MODELS ARE SHOWING AN ELONGATED TROUGH
EXTENDING BACK INTO OUR AREA INTO WEDNESDAY. THIS RESULTS IN THE
CHANCE OF LIGHT SNOW CONTINUING INTO WEDNESDAY AS WELL AS COLD AIR
ADVECTION AND CLOUDS LINGERING INTO FRIDAY. TEMPERATURES WILL
REMAIN BELOW NORMAL THROUGH LATE WEEK...PARTICULARLY OVER THE
DEEPEST SNOW COVER.
BRITT
&&
.AVIATION...
ISSUED AT 1054 AM CST SAT FEB 23 2013
LITTLE CLOUD COVER CONCERNS THIS FORECAST PERIOD AS THE LOW LEVEL
CLOUDS ASSOCIATED WITH THE STORM SYSTEM OVER THE GREAT LAKES
REGION HAS ADVECTED NE OF UIN. MAY BE SOME HIGH LEVEL CLOUDS.
MAINLY WEAK W-SWLY SFC WINDS THIS AFTN...THEN LIGHT SFC WINDS TGT
AS THE SFC RIDGE EXTENDING FROM NERN TX NE INTO SRN MO MOVES NEWD
THROUGH OUR FORECAST AREA TGT. WITH A CLEAR SKY AND LIGHT SFC WIND
TGT LIGHT FOG WILL DEVELOP LATE TGT AND EARLY SUN MRNG...LOWEST
VSBYS SHOULD BE AT SUS NEAR RIVER VALLEY. AS THE SFC RIDGE SHIFTS
E OF THE AREA THE SFC WINDS WILL BECOME SELY BY LATE SUN MRNG.
SPECIFICS FOR KSTL...JUST SCT HIGH LEVEL CLOUDS EXPECTED THIS
FORECAST PERIOD. THE SFC WIND WILL BE WEAK THIS AFTN...MAINLY FROM
A WLY DIRECTION...THEN LIGHT TGT. THERE WILL BE LIGHT FOG LATE TGT
AND EARLY SUN MRNG. THE SFC WIND WILL BECOME E-SELY SUN MRNG.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WINTER STORM WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING
FOR AUDRAIN MO-BOONE MO-KNOX MO-LEWIS MO-MARION MO-MONROE
MO-RALLS MO-SHELBY MO.
IL...WINTER STORM WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING
FOR ADAMS IL.
&&
WFO LSXHazardous weather outlook, Feb 23, 3:14 AM CST, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 314 AM CST SAT FEB 23 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-241200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 314 AM CST SAT FEB 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WINTER STORM WILL IMPACT THE REGION MONDAY NIGHT AND TUESDAY. SIGNIFICANT SNOW ACCUMULATION IS POSSIBLE ALONG AND NORTH OF A LINE FROM COLUMBIA MISSOURI TO QUINCY ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. CVKING
Nearby
Winter Storm Watches in Missouri, 2013Winter Storm Watches in Illinois, 2013Every winter storm watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.